| Catalog Number |
1125225-15 |
| Medical Device Problem Codes |
Leak/Splash (1354); Failure to Advance (2524); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/10/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid left anterior descending coronary artery with mild tortuosity and heavy calcification.A 2.25x15 mm xience alpine stent delivery system (sds) was advanced, but failed to cross the lesion due to the anatomy.The balloon was not inflated; however, blood was noted to be coming out of a little hole in the proximal shaft of the sds.Due to the heavy calcification, the procedure was completed with balloon angioplasty using an unspecified balloon dilatation catheter.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Evaluation summary: a visual, dimensional and functional inspection was performed on the returned device.The reported torn material and shaft leak were confirmed.The reported failure to advance could not be tested as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.